Q: I’m male, early thirties and in the early stages of hair loss, too early for hair transplants. I am experiencing extreme shedding. I took Avodart for 6 weeks, but because of the shedding I stopped. Now, it still continues as strong as ever. I’ve been losing about 200 hairs every day in the shower. 3 months ago I had so much more hair, what is going on? I heard that shedding can happen, but not like this. Could this have caused telogen effluvium, or something else? — M.M., Boston, Massachussetts
A: Since Avodart (dutasteride) is a more potent medication than Propecia (finasteride), the shedding (telogen effluvium) may be more dramatic. If you have made a decision to use Avodart, then you need to tolerate this short-term effect. It should subside within the first 6 months on the drug.
Copy and paste this URL into your WordPress site to embed
Copy and paste this code into your site to embed